Lightning, Leon
- When
- July 30, 3:00 PM EST
- Where
- Leon County, Tallahassee
- Property damage
- $150,000
- Reported by
- Law Enforcement
- Coordinates
- 30.450, -84.280
Two Tallahassee homes were damaged by fire sparked by lightning strikes.
Lightning from intense thunderstorms over Tallahassee sparked two house fires.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Lightning from intense thunderstorms over Tallahassee sparked two house fires.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 30, 2:14 PM EST, 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 314 PM EDT MON JUL 30 2007 .SYNOPSIS...PLENTY OF ACTIVITY ONGOING ACROSS NORTH FLORIDA TODAY AND SPREADING INTO OTHER PARTS OF OUR FORECAST AREA. VERY ACTIVE HERE IN TALLAHASSEE...WHICH IS WHAT WE HAVE NEEDED FOR SEVERAL WEEKS. ALREADY RECORDED IN EXCESS OF 3 INCHES IN JUST OVER AN HOUR AT TLH WITH SIMILAR REPORTS PHONED IN BY SPOTTERS AND THE CAPITAL AREA FLOOD NETWORK. VISIBLE SATELLITE IMAGERY SHOWS OUTFLOW BOUNDARY FROM CONVECTION IN VCNTY TLH MOVING NORTHWARD AND SPARKING OFF MORE CONVECTION OVER MILLER COUNTY. && .SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT). WITH ONGOING ACTIVITY WILL BE BRIEF. QUASI-STNRY FRONT WILL CONTINUE TO SAG EVER SO SLOWLY SOUTHWARD AND WILL DROP INTO THE FORECAST AREA BY TOMORROW AND STALL OUT. THIS...ALONG WITH A SOUTHEASTWARD MOVING SHORTWAVE SERVE AS FOCI FOR THUNDERSTORM DEVELOPMENT EACH AFTERNOON. THERE ARE SUBTLE DIFFERENCES BETWEEN THE NAM AND GFS. THE NAM IS QUICKER TO DRY OUT THE ATMOSPHERE BEHIND THE FRONT WHEREAS THE GFS HAS A MORE GRADUAL TREND. WILL FAVOR A BLEND OF THE TWO SOLUTIONS HERE. THE DIFFERENCES BETWEEN AND MAV AND MET IS QUITE NOTICEABLE IN THE POP GRIDS. THOUGH WEVE BEEN FORECASTING HIGHER POPS FOR SOME TIME...IT LOOKS LIKE ALL IS NOW COMING TOGETHER TO SUPPORT THE HIGHER POPS ADVERTISED BY THE MAV GUIDANCE. WILL TYPICALLY BLEND THE MAV GUIDANCE POPS AND WHAT I HAVE INHERITED FROM THE PREVIOUS FORECAST. THIS RESULTS IN LITTLE CHANGE OVER THE INHERITED FORECAST SINCE THE GFS BASED MAV GUIDANCE HAS BEEN FAIRLY CONSISTENT WITH ITS POPS FORECASTS. AS FAR AS TEMPERATURES GO...THINK THE GUIDANCE IS RUNNING A LITTLE ON THE COOL SIDE. OBSERVATIONS FROM THIS MORNING SHOW MIN TEMPS IN THE MID TO UPPER 70S ACROSS THE REGION. TRENDED A FEW DEGREES ABOVE THE MAV GUIDANCE AS A WHOLE FOR MIN TEMPS...BUT RELATIVELY CLOSE FOR MAX TEMPS. .LONG TERM... (THURSDAY THROUGH MONDAY) AN UPPER LEVEL TROUGH AND WEAK SURFACE FRONT ARE FORECAST TO STALL NEAR OUR AREA WEDNESDAY...THEN GRADUALLY DISSIPATE AS DEEP LAYER RIDGING BEGINS TO DEVELOP LATE THIS WEEK. THIS RIDGE IS FORECAST BY THE GFS AND ECMWF TO CONTINUE TO BUILD THIS WEEKEND...AND TEMPERATURES WILL HEAT UP TO ABOVE AVERAGE WHILE POPS DECLINE TO BELOW AVERAGE. && .AVIATION... THUNDERSTORMS WILL CONTINUE TO CREATE IFR-LIFR CONDITIONS ACROSS THE REGION THIS AFTERNOON. ACTIVITY SHOULD DIMINISH AROUND MIDNIGHT WITH POSSIBILITY OF RESTRICTIONS AT THE TLH AIRPORT DUE TO HEAVY PRECIPITATION TODAY. THUNDERSTORM DEVELOPMENT WILL BE LIKELY AGAIN TOMORROW...BUT LIKELY NEAR THE END OF THE 18Z TAF CYCLE. && .MARINE... WINDS AND SEAS WILL REMAIN BELOW CAUTION LEVELS THROUGH THE WEEK. && .FIRE WEATHER... THE RELATIVE HUMIDITY IS NOT LIKELY TO DROP AS LOW AS IT DID THIS PAST WEEKEND...THUS RED FLAG CONDITIONS ARE NOT EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 77 90 76 91 74 / 50 80 40 60 40 PANAMA CITY 81 88 80 89 76 / 50 70 40 60 40 DOTHAN 74 93 73 93 73 / 30 60 30 30 20 ALBANY 74 94 73 92 74 / 40 50 20 30 20 VALDOSTA 75 92 75 90 73 / 40 70 40 50 40 CROSS CITY 77 90 77 89 75 / 40 70 40 60 40 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && LONG TERM...FOURNIER REST OF DISCUSSION...GODSEY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 441 AM EDT MON JUL 30 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-310845- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 441 AM EDT MON JUL 30 2007 /341 AM CDT MON JUL 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY...ESPECIALLY THIS AFTERNOON AND EVENING. CONDITIONS ARE NOT FAVORABLE FOR WIDESPREAD SEVERE WEATHER...BUT A FEW STORMS COULD BRIEFLY PRODUCE STRONG WIND GUSTS AND VERY HEAVY RAIN. OF COURSE ALL THUNDERSTORMS POSE A THREAT TO LIFE AND PROPERTY BECAUSE OF LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MID WEEK...BUT CONDITIONS DO NOT APPEAR FAVORABLE FOR WIDESPREAD SEVERE WEATHER. RAIN CHANCES WILL DECREASE BY NEXT WEEKEND AS A HIGH PRESSURE RIDGE BUILDS OVER THE SOUTHEAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 220 PM EDT MON JUL 30 2007 FLZ027-301915- WAKULLA- 220 PM EDT MON JUL 30 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WAKULLA COUNTY IN THE FLORIDA BIG BEND... * UNTIL 315 PM EDT AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF CRAWFORDVILLE...MOVING EAST AT 5 MPH. THIS STORM WILL BE NEAR... CRAWFORDVILLE BY 255 PM EDT. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. AN ADDITIONAL STRONG THUNDERSTORM PRODUCING FREQUENT LIGHTNING WAS LOCATED 10 MILES SOUTHEAST OF TALLAHASSEE MOVING SOUTHEAST AT AROUND 10 MPH. THIS STORM WILL LIKELY EFFECT PORTIONS OF NORTHEASTERN WAKULLA COUNTY AFTER 330 PM EDT. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 242 PM EDT MON JUL 30 2007 FLZ018-301930- JEFFERSON- 242 PM EDT MON JUL 30 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHERN JEFFERSON COUNTY IN THE FLORIDA BIG BEND... * UNTIL 330 PM EDT AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTHWEST OF MONTICELLO...MOVING SOUTHEAST AT 10 MPH. THIS STORM WILL BE NEAR... MONTICELLO BY 310 PM EDT. SMALL HAIL...AND WIND GUSTS TO AROUND 40 MPH ARE POSSIBLE WITH THIS STORM. ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 249 PM EDT MON JUL 30 2007 GAZ143-301915- MILLER- 249 PM EDT MON JUL 30 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR MILLER COUNTY IN SOUTHWEST GEORGIA... * UNTIL 315 PM EDT AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTH OF DONALSONVILLE...MOVING SOUTHEAST AT 15 MPH. PEA SIZE HAIL...AND WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM. ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 320 PM EDT MON JUL 30 2007 GAZ159-160-301945- BROOKS-LOWNDES- 320 PM EDT MON JUL 30 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BROOKS AND LOWNDES COUNTIES IN SOUTH-CENTRAL GEORGIA... * UNTIL 345 PM EDT AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES EAST OF QUITMAN...MOVING SOUTHEAST AT 5 MPH. THIS STORM WILL BE NEAR... THE VALDOSTA REGIONAL AIRPORT AND BRIGGSTON BY 345 PM EDT. SMALL HAIL...AND WINDS TO AROUND 40 MPH ARE POSSIBLE WITH THIS STORM. ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 325 PM EDT MON JUL 30 2007 GAZ148-302000- BERRIEN- 325 PM EDT MON JUL 30 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EASTERN BERRIEN COUNTY IN SOUTH-CENTRAL GEORGIA... * UNTIL 400 PM EDT AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF WILLACOOCHEE...MOVING EAST AT 15 MPH. SMALL HAIL...AND WINDS TO AROUND 40 MPH ARE POSSIBLE WITH THIS STORM. ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 344 PM EDT MON JUL 30 2007 GAZ159-160-302030- BROOKS-LOWNDES- 344 PM EDT MON JUL 30 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BROOKS AND SOUTHWEST LOWNDES COUNTIES IN SOUTH-CENTRAL GEORGIA... * UNTIL 430 PM EDT AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATED A STRONG THUNDERSTORM NEAR QUITMAN. THIS STORM WAS NEARLY STATIONARY. SMALL HAIL...AND WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. WIND GUSTS OF THIS STRENGTH CAN DOWN TREE LIMBS AND OTHER WEAK TREES. ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
The Tallahassee radar (KTLH), 7 km away, was scanning. The volume nearest the first event began at 20:02 UTC.
1 lightning. Local standard time, as filed.
Two Tallahassee homes were damaged by fire sparked by lightning strikes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46565.